It is currently Tue Aug 22, 2017 5:01 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 6 posts ] 
Author Message
PostPosted: Fri Sep 04, 2009 6:11 pm 
Offline
Average Poster
Average Poster

Joined: Wed Sep 02, 2009 12:19 am
Posts: 8
During induction i was given 4 mg, began withdrawal syndrome, then he gave me 4 more mgs which put me back to where i was supposed to be. there were 2 more 2 mg tablets left in the pack, so he told me to take one at around 6 o clock, then one if i woke up in the night, then i went to him the next day, he gives me eight 8 mg tabs, and the dates say sept 2 to sept 4, meaning im probly supposed to go in today (but got the message too late).

Im not exactly sure about how it works, but on the box it says one daily (nothing written on the rx), so thats wat ive been doing, and i feel quite ok, until the night, where as of tonight, i cut it up and took a 2 mg piece, and feel much better again, stopped sweating and aching, it wasnt THAT bad, and thinking about it, i should jst take 6 mg in the morning, then that 2 mg piece at night, UNLESS that is a sign of my addiction :(?? is it? lmao

How much do you think im suppsoed to be on (until i go see my dr) any ideas?


Top
 Profile  
 
 Post subject:
PostPosted: Fri Sep 04, 2009 8:10 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
I think the ideal dose of Suboxone is different for everyone, and it can even change during the course of treatment. You should be taking enough that it keeps your cravings and withdrawal symptoms away.

When I first started my treatment, I would experience the night-time withdrawal that you described. I was in a clinical trial where they gave me my meds for that day each morning, so I didn't have any extra to take at night. When I told the doctor, he just bumped up my morning dose by 2mgs and that seemed to take care of it (I was on 12mgs and went up to 14mgs). After a few weeks, 14mgs felt too sedating so I lowered my dose until I found a comfortable dose for me.

Dr. Junig and my own doc both say that you should dose only once per day because it helps break the habit of taking pills all the time and it breaks the stimulus-response cycle of addiction - you feel crappy so you take a pill and feel better. While I agree with that theory, I dosed twice per day for most of my treatment because I found it helped more with my pain that way. But I dosed on schedule, rather than waiting until I felt bad and then taking a second dose, I just took it at the same time every day.

I would say talk to your doctor. Many Sub patients find that the night-time withdrawal goes away after a while and they are fine dosing just once per day. Maybe you need more in the morning, or maybe you do need a small dose in the evening for a few weeks until things even out a bit. For what it's worth, I also took 6mgs in the am and 2mg in the pm and that worked fine for me. I think you'll figure it out.

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
 Post subject:
PostPosted: Sat Sep 05, 2009 3:43 pm 
Offline
Average Poster
Average Poster
User avatar

Joined: Fri Sep 04, 2009 2:10 pm
Posts: 16
Quote:
You should be taking enough that it keeps your cravings and withdrawal symptoms away.


Well said, I agree. Just enough to keep the withdrawals at bay. ;)

_________________
An addict in pain suffers thrice:

Once from his disease,
Once from his addiction,
Once from his physician’s ignorance.

Karen Miotto, M.D. - Integrated Substance Abuse Program, UCLA


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sat Sep 05, 2009 5:00 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Dec 30, 2008 8:48 pm
Posts: 415
Location: Ohio
Once you have reached the maintenance stage of your treatment, you should be able to take your meds once a day without any incident. Suboxone stays in the body for 37.50 hours before it turns into half of the amount, so let's say you took 8mg today, 37.50 hours later(tomorrow evening) that dose will still equal to 4mg in your body,then 2mg in another 37.50, then 1mg in another 37.50. I hope you get that! There are people that only take their sub every third day at higher doses.It is all a matter of breaking the addictive nature in us.

NIDA- 3rd day dosing

NAABT Half Life Graphs

_________________
"It is never too late to be what you might have been!" - George Eliot


Top
 Profile  
 
 Post subject:
PostPosted: Sat Sep 05, 2009 9:54 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 13, 2009 2:11 am
Posts: 427
Location: Fishers, Indiana
I completely agree about the importance of NOT dosing whenever we feel like it and while dosing once per day would be ideal and that's what I do I have heard of others who dose twice a day successfully but the key for me was to figure out a schedule with my doctor and then stick to it no matter what. One little trick that's helped me stick to only dosing once per day, and it may sound kind of silly but I started keeping my Suboxone (and other medication) out in the kitchen where the rest of my family keeps the tylenol etc. Since other people are constantly around I don't feel like I could dose more than once per day without my family wondering if something was wrong. It's just a way of keeping me honest I guess just knowing that others see how much medication I'm taking per day (not that they'd really care or even pay attention). Anywho hope you're able to get things figured out :)

_________________
"If you're going through hell, ....keep going!"
-Winston Churchill


Top
 Profile  
 
 Post subject:
PostPosted: Sun Sep 20, 2009 12:14 am 
Offline
Average Poster
Average Poster

Joined: Wed Sep 02, 2009 12:19 am
Posts: 8
Yes I'd have to agree with that. My little quirks have been ironed out now. I moved up to 10 mg's, and feel much better throughout the day... but i also feel like it's a step back, though dr assures me it's completely normal, and is completely understandable.
I wake up in the WORST pain, when it's withdrawls, i notice it's my body, like finger tips... legs... etc... but every day, withdrawls or not, my neck / back are aching. Part of the problem i believe is sleeping on my stomach... i've had neck and back pain for years, hence why i started medicating. Too young to get ne, too easy to find. Does anyone have similar experience with this. Has my posture been destroying me, because of my lazy opioid addicted body?


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 6 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group